Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2001, 3:45 PM EDT for Boone County, Raleigh County, West Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 5, 2001, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Boone County, WV, Raleigh County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:00 PM EDT | Hail 1 | Whitesville, WV | |
| Jun 5, 4:00 PM EDT | Hail 1.5 | Eunice, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS51 KRLX 051946
SVRRLX
WVC005-081-052030-
/NEW.KRLX.SV.W.0105.051945-052030/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
RALEIGH COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT...
* AT 343 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES SOUTHWEST OF WHITESVILLE...MOVING EAST AT 20
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...BECKLEY. LARGE HAIL IS
LIKELY WITH THIS STORM.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3771 8121 3787 8113 3788 8129 3796 8133
3797 8147 3801 8146 3804 8163 3788 8170What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:25 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE JUN 5 2001 WARM FRONT LIFTING SLOWLY NORTH THROUGH CWA THIS PM. NOW INTO SE OH AND NRN WV. VORT MAX LIFTING ACROSS ERN TN INT SE KY EVIDENT IN SAT PIS AND SOME DEVELOPING SHWRS/TSTMS. NARROW E/W BAND TSTMS HAS DEVELOPED FROM ERN KY INTO WRN WV SOUTH OF HTS...CRW LAST HR. NO WIDESPREAD PCPN LOOKS TO BE DEVELOPING THIS PM. MODELS ALL IN FAIRLY GOOD AGREEMENT STALLING FRONT ACROSS SE OH AND NRN WV. SEVERAL DISTURBANCES WILL TRACK WEST TO EAST ACROSS AREA THIGGERING SHWRS/TSTMS. PWS HIGH...1.5 TO 1.7...SO LOCALLY HEAVY DOWNPOURS A GOOD POSSIBILITY. DO NOT SEE ANY CONCENTRATED HEAVY PCPN FOR TONIGHT....HOWEVER WED MAY BE DIFFERRENT AS STRONG SHORT WAVE AND SURFACE LOW PRES PUSH INTO THE CWA. WILL GO WITH CHANCE POPS IN FAR S AND SE TONIGHT...ELSEWHERE LIKELY POPS. FOR WED AND WED NIGHT...LIKELY OR CAT POPS AS THE PROPER INGREDIENTS BEGIN TO COME TOGETHER. HIGH PRESS OVER GREAT LAKES NOT VERY STRONG ONTHU...BUT IT SHOULD HAVE ENUF MOMENTUM TO PUSH FRONT TO OUR WOUTH BY THU EVENING. NGM MOS GUID TEMPS LOOK IN LINE. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 5, 3:58 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 5, 4:16 PM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| Jun 5, 4:34 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Raleigh | 3 hr |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 38 min |
| Jun 5, 6:45 PM EDT | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Jun 5, 7:08 PM EDT | Flash Flood Warning | RLX | Clay, Nicholas | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.